Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 10 of 10 Posts
G

·
Discussion Starter · #1 ·
Hi guys,I'm so happy to have found you all! Im new to this forum but was just pokin around the Internet to see if I could find any info on Imapramine. The story goes like this:I was diagnosed with IBS about 3 months ago, but mine is not this "D" you speak of but I assume the elusively evil "C" (am VERY new to your anagrams so Im guessin here!) I was really stressin out too so the doctor said it was probably due to that and some mild depression. She put me on Imapramine, which is a mild anti-anxiety. It should be noted that I am a graduating graduate student in psychology and do NOT consider myself to have any anxiety disorders. But, its a cheap medication and Im not insured.Aaanyway, so its been workin pretty good. My IBS has calmed down, and even though a bowel movement still takes an act of God, my body and I seemed to have worked out a lil system. So, whats the problem you ask?Well about a few days after I started taking the Imapramine, I noticed a itchy red bump on my stomach, like a bug bite. I figured "eh - maybe an ant bite" Then it went away and I found another one on another area on my stomach. And so on and so on... I usually only have one 'bite' at a time. Well, I hardly slept last night in the middle of my scratching fits. I have about 12 'bites' all over my body. So, I guess its official then - I have a rash, eh?
Anybody else experience this? I noticed one person taking Imapramine - whats your experience been like? I looked it up on the Internet and found nothing. Any information would be sooooo appreciated!Thank-you,Bansheei
 
G

·
Discussion Starter · #2 ·
I'm boosting this back up... any reply would be sooo appreciated! Im really kinda freaked out about it.
 
G

·
Discussion Starter · #3 ·
Sorry I don't have any answers for you. I took Imipramine serveral years ago, and I don't ever remember that happening. Could they be bug bites? I would maybe try washing all your linens really well and see what happens. Good Luck!------------------Jodi (IBS-D)Confucious say "Man who stands on toilet high on pot"
 
G

·
Discussion Starter · #4 ·
Hi Bansheei, and welcome to the board!
I just did a quick search, and the only other person I can find who has posted that they take Imapramine is Pekeluvr - perhaps you could post a new question specifically to her?I hope you find the info you are looking for.
Julie
 

·
Registered
Joined
·
435 Posts
Hello, I take serzone 250 mg a day, and I take 30mg of Imiprimine a day. I take the serzone for depression which is completely UNDER CONTROL> I feel GREAT. I have/had a condition known as Vestibulitis which is unexplained pain in the, um, er. . . um womanly body part. Let's just say I continued to go to docs who didn't know what was wrong with me. I finally went to a Vestibulitis speicalist who diagnosed me and put me on 30mg of Imiprimine (also known as Tofrinil). 30 mg is way too low of a dose to be for depression. They usually perscribe it in the 100's. My doc said they give it in 30mg or less a day for children who wet their bed, fibromyalgia, and other weird pain related ailments (like Vestibulitis).I, so far, with the Imiprimine and lots of changes in my life (change of soap, no scented laundry detergent, etc.) have cleared up the weird pain/burn in my crotch.Okay, glad no one knows who I am, because I am telling my whole life story here, my friends don't even know I have IBS, etc.I too suffer from chronic Constipation my whole life. I alternate with Diarrhea sometimes too. Sometimes that's the only time I go.Since being on the imiprimine, the C has become so much worse. I dont get cramps and D anymore, but I rarely go. I suggested people with diarhhea take it before because it stops/slows transit time.The bug bite thing. I don't know. I bet the two are not related at all. I agree with whoever said the bug bed thing. Do you have pets? maybe he/she has fleas?I did notice that if I go in the sun for even a small time, I itch like crazy all over my body. Imiprimine makes you much more sensitive to the sun. I dont get bug bites though, so I would check into the flea theory.LALA
 
G

·
Discussion Starter · #6 ·
I took imipramine for several years. I didn't get a rash from it, just bad constipation (used metamucil for it) and a lot of sweating. Thsi was well before I ever had IBS.
 

·
Registered
Joined
·
6,922 Posts
Hi Bansheei:I've never taken it, but would suggest that you call a pharmacist and mention all the medications you are taking. They can check to see if anything is causing it, or if the combination is causing the rash.JeanG
 

·
Registered
Joined
·
1,383 Posts
You can find info on Imipramine by clicking on this site: http://www.mentalhealth.com/fr30.html Sounds to me like several "bug bites" might be an allergy to something. I suggest you seek medical advice if you still have this.
 

·
Registered
Joined
·
1,383 Posts
You can find info on Imipramine by clicking on this site: http://www.mentalhealth.com/fr30.html and scroll down to Imipramine.Sounds to me like several "bug bites" might be an allergy to something. I suggest you seek medical advice if you still have this.[This message has been edited by vikee (edited 05-23-2000).]
 

·
Registered
Joined
·
1,174 Posts
I seem to recall taking Imapramine many years ago, but for depression, not anxiety. It caused terrible constipation problems for me. I think it was a common treatment for IBS before the SSRI's.
 
1 - 10 of 10 Posts
Top